75 yr old husband w/a-fib taking Coumadin, Rhythmol 300mgx2, Toprol 25mg experiencing extreme tiredness & weakness since Toprol added 3 wks ago. He's very fit & normally has energy of energizer bunny. He now goes from bed to couch to bed. Is scheduled for radiofrequency ablation but not till Oct. Can these meds cause this unbelievable fatigue? Really worried as this is so totally abnormal for him.
Beta blockers like Toprol are notorious for causing fatigue, especially early in treatment. I would definitely coneact the doctor just to be sure, but fatigue is definitely a common side effect of that medication.
I took Sotolol for my a fib for a couple of years. I maintained an active lifestyle, but at a slower pace. I found I could do all of my regular activities and had no loss of stamina if I took it slow. When at home with no planned or pressing activities, I found it very easy to take a nap and sometimes two in a day. I opted for ablation because I did not like the medication causing me to feel like I was always going at half speed. Besides that, the medication didn't always prevent the a fib. The ablation in December appears to have been successful, and I am only taking a daily aspirin and a statin for cholesterol. I am male age 64.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.